MAUDE Adverse Event Report: BARD ACCESS SYSTEMS STATLOCK IV SELECT MACROBORE 6IN IV START KIT 50 BOX; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS STATLOCK IV SELECT MACROBORE 6IN IV START KIT 50 BOX; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of judz0180 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "yesterday afternoon i had a patient's j loop attached to the iv catheter come out from the plastic attachment.It was attached at the site where the stat lock is so the patient couldn't have inadvertently pulled it out".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a detached luer adaptor is confirmed; however, an exact cause could not be determined from the returned photographs.Two photographs of extension sets were returned for evaluation.An initial visual observation of the first photograph showed the distal male luer adaptor of an extension set was missing.The distal end of the tubing appeared to be very flat and clean with distinct edges.A clear liquid was observed within the tubing and a needleless injection cap was observed on the proximal female luer adaptor.The slide clamp and dust cap were observed to be missing and could not be seen in the returned photographs.The second photograph showed another extension set which appears to be unused and undamaged.While the exact cause of the detached luer adaptor could not be determined, possible causes include sharp instrument damage, tensile failure, and poor bond between tubing and luer adaptor.A lot history review (lhr) of judz0180 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Event or Problem Description
It was reported "yesterday afternoon i had a patient's j loop attached to the iv catheter come out from the plastic attachment.It was attached at the site where the stat lock is so the patient couldn't have inadvertently pulled it out.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a detached luer hub is confirmed and was determined to be manufacturing related.One extension set and one open statlock iv start kit were returned for evaluation.An initial visual observation showed use residue on the extension set and the distal luer hub and slide clamp of the extension set was observed to be missing.A handwritten note was returned on the open statlock iv start kit which stated, ¿complete kit to compare with damaged tubing¿ and the extension set within this kit was found to be undamaged.A microscopic observation of the damaged extension set revealed very little adhesive residue on the distal end of the extension set tubing.Striations were observed on the surface of the distal end of the extension set tubing, which was observed to be very straight and flat with slightly flared edges, suggesting this is likely the manufactured end.The evidence observed on the returned sample suggest the distal luer hub became detached from the tubing due to a poor bond between the hub and the tubing.A lot history review (lhr) of judz0180 showed one other similar product complaint(s) from this lot number.

Brand Name
STATLOCK IV SELECT MACROBORE 6IN IV START KIT 50 BOX
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10050006
Report Number3006260740-2020-01725
Device Sequence Number3292770
Product Code FPA
UDI-Device Identifier00801741082665
UDI-Public(01)00801741082665
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K942931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Model NumberN/A
Device Catalogue NumberIVK0177
Device Lot NumberJUDZ0180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer05/13/2020
10/28/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date06/01/2020
11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 DA
Patient Weight125